[Non-fatal paliperidone overdose: a case report].

Turk Psikiyatri Derg 2010 ;21(4):331-4

Paliperidone, a novel serotonin and dopamine antagonist, is one of the newest atypical antipsychotics on the market. It is an orally administered drug that is indicated for the treatment of schizophrenia, and is considered to be safe and well tolerated. A 37-year-old female with a long-standing history of schizophrenia had been taking paliperidone 12 mg d-1 for about 1.5 years. She overdosed on a total of 756 mg of paliperidone in response to auditory command hallucinations. She was promptly hospitalized, and fortunately did not suffer any major adverse clinical events, adverse laboratory parameters, or long lasting sequelae. Herein we discuss the inherent characteristics of paliperidone that limit the danger associated with overdosing.

Download full-text PDF

Source
March 2011

Publication Analysis

Top Keywords

756 paliperidone
4
total 756
4
overdosed total
4
paliperidone response
4
response auditory
4
hallucinations hospitalized
4
command hallucinations
4
auditory command
4
years overdosed
4
d-1 years
4
tolerated 37-year-old
4
well tolerated
4
safe well
4
37-year-old female
4
female long-standing
4
schizophrenia paliperidone
4
history schizophrenia
4
long-standing history
4
hospitalized fortunately
4
fortunately suffer
4

Similar Publications